MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM/3.5MM VA-LCP OLECRANON PL 4H/RT/116MM-STER; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7MM/3.5MM VA-LCP OLECRANON PL 4H/RT/116MM-STER; PLATE, FIXATION, BONE
Model Number 02.107.204S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2022, orif of right olecranon was being performed as a revision procedure due to the patient experiencing a fall.While implanting a va-lcp olecranon plate, the surgeon found that the two most proximal va holes would not engage with the locking screw.The screw would just spin in place.The plate was swapped out for another of the same model, and the issue persisted.All instruments were used according to the technique guide.This report is for a 2.7mm/3.5mm va-lcp olecranon pl 4h/rt/116mm-ster.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 02.107.204s, lot 94p6581: manufacturing location: elmira / thermal rinsed, packaged, sterilized and released by: (b)(4).Manufacturing date: may 27, 2021.Expiration date: may 01, 2031.This lot met all visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the threads in the head of the plate was stripped.No other problems were observed.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.The current and manufactured to drawing was reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the procedure was completed successfully with a twenty to thirty (20-30) minute delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/3.5MM VA-LCP OLECRANON PL 4H/RT/116MM-STER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15147343
Report Number8030965-2022-05488
Device Sequence Number5812360
Product Code HRS
UDI-Device Identifier10886982029294
UDI-Public(01)10886982029294
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.107.204S
Device Catalogue Number02.107.204S
Device Lot Number94P6581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/08/2022
09/19/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/30/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; VA-LCP OLECR PL 2.7/3.5 R 2HO L90 SST; VA-LCP OLECR PL 2.7/3.5 R 4HO L116 SST
Patient SexUnknown